Texas, 2025

Damaging Winds in Texas, June 13, 2025

June 13, 2025 · NWS MAF · 4 events in 3 counties and zones

Moist upslope flow, along with additional pulses within the flow aloft (on the periphery of a ridge to the west), led to the development of thunderstorms in central New Mexico and in/around the Davis Mountains. The storms in New Mexico grew upscale as they moved east into the northern Permian Basin and produced a few severe wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MAF wrote it up.

Moist upslope flow, along with additional pulses within the flow aloft (on the periphery of a ridge to the west), led to the development of thunderstorms in central New Mexico and in/around the Davis Mountains. The storms in New Mexico grew upscale as they moved east into the northern Permian Basin and produced a few severe wind gusts. An additional storm that developed in the Davis Mountains produced a severe downburst wind gust as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 4:02 PM CST, 1 hour 45 minutes earlier. Its key messages:

  • Updated at 501 PM CDT Fri Jun 13 2025
  • A few showers and thunderstorms (10-30% chance) will develop this afternoon and evening across portions of southeast New Mexico and west and southwest Texas. Isolated storms could become severe with large hail and damaging wind gusts.
  • A hot and dry weather pattern takes shape this weekend into the middle part of next week with temperatures reaching near to above 100 degrees over much of the area and no chance for rain.
Area forecast discussion, Jun 13, 4:02 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
502 PM CDT Fri Jun 13 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 501 PM CDT Fri Jun 13 2025

- A few showers and thunderstorms (10-30% chance) will develop
  this afternoon and evening across portions of southeast New
  Mexico and west and southwest Texas. Isolated storms could
  become severe with large hail and damaging wind gusts.

- A hot and dry weather pattern takes shape this weekend into the
  middle part of next week with temperatures reaching near to
  above 100 degrees over much of the area and no chance for rain.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 154 PM CDT Fri Jun 13 2025

Northwesterly flow aloft resides over our region to start off the
short term as we transition from a trough to a ridge. The upper-
level ridge progresses eastward out of northwestern Mexico on
Saturday, kicking up the thermostat a few degrees. Highs in the
triple digits become more widespread compared to Friday, spanning
across much of the Trans Pecos, near the Rio Grande and Big Bend,
and portions of the Permian Basin. As per usual, the hottest
locations will be along the Rio Grande, where temperatures could
range between 105 and 110. A few shortwave disturbances roll along
the edge of the ridge providing lift that, when combined with
moist, southeasterly surface winds, may help some showers and
thunderstorms develop Saturday afternoon. Rain chances remain low
(10-20%) in the vicinity of the Davis Mountains. Given sufficient
shear and instability, a storm or two will have the potential to
become strong to severe, with hail and severe winds being the main
concerns. Temperatures both tonight and Saturday night settle
into the upper 60s to low 70s.

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 154 PM CDT Fri Jun 13 2025

The extended forecast can be characterized simply as hot and dry,
though there are some subtle changes expected. An upper level
ridge over northern Mexico builds north over the weekend causing
temperatures to climb with many locations nearing or exceeding 100
degrees. Subsidence associated with the ridge will also eliminate
any rain chances through early next week.

A trough moves east across the western states and into the Rockies
on Tuesday dampening out the ridge and giving us westerly mid and
upper level flow. Tuesday is likely to be the hottest day since
despite lower heights and weaker subsidence, westerly downsloping
winds bring hotter air into the lower levels causing many
locations to approach Heat Advisory criteria. Low level moist,
southerly flow in the eastern Permian Basin could provide a slight
moderating influence to temperatures so highs will depend on how
far the dry westerly air will make it into West Texas. The ridge
quickly rebuilds after the passage of the trough with the center
then located over the Central Plains. This provides our area with
a more moderate easterly deep layer flow that should keep
temperatures more in the 90s than triple digits.

The current NBM forecast is on the high side of guidance, closer
to 850mb dry adiabatic extrapolation than it is to MOS.
Temperatures may end up being slightly lower than forecast if
higher dewpoints manage remain in the area.

Hennig

&&

.AVIATION...
(00Z TAFS)
Issued at 501 PM CDT Fri Jun 13 2025

VFR conditions will prevail next 24 hours in modest return flow.
Convection will be possible, but chances are too low for a
mention attm.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72 100  73  98 /  20   0   0   0
Carlsbad                 70 101  71 102 /  10  10  10   0
Dryden                   73  99  75  99 /  10   0   0   0
Fort Stockton            72  99  72 100 /  10  10   0   0
Guadalupe Pass           70  95  70  95 /  10  10  10  10
Hobbs                    68  98  69  99 /  20  10  10   0
Marfa                    64  94  64  94 /  10  20  10  10
Midland Intl Airport     73  99  74  98 /  20   0   0   0
Odessa                   72  98  73  98 /  10   0   0   0
Wink                     72 101  72 101 /  20   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...95
LONG TERM....10
AVIATION...44

In the hours before

Special weather statement, Jun 13, 3:53 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
453 PM CDT Fri Jun 13 2025

TXZ276>279-132245-
Central Brewster County TX-Marfa Plateau TX-Davis Mountains TX-
Davis Mountains Foothills TX-
453 PM CDT Fri Jun 13 2025

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BREWSTER...SOUTH
CENTRAL JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES THROUGH 545 PM
CDT...

At 452 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Marfa Municipal Airport, or 7 miles northeast of
Marfa, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Alpine, Marfa, Marfa Municipal Airport, Paisano Pass, Elephant
Mountain, and Elephant Mountain Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3028 10417 3050 10400 3019 10334 2989 10368
TIME...MOT...LOC 2152Z 294DEG 12KT 3038 10393

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

29
Special weather statement, Jun 13, 4:28 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
528 PM CDT Fri Jun 13 2025

TXZ075-274-132315-
Pecos TX-Reeves County Plains TX-
528 PM CDT Fri Jun 13 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL PECOS AND SOUTH
CENTRAL REEVES COUNTIES THROUGH 615 PM CDT...

At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles east of Saragosa, or 29 miles south of Pecos, moving southwest
at 5 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Saragosa.

This includes Interstate 10 between mile markers 214 and 235.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3114 10336 3096 10323 3080 10353 3105 10367
TIME...MOT...LOC 2228Z 064DEG 4KT 3099 10344

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

29

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Presidio

When
June 13, 5:47 PM CST to 5:48 PM CST
Where
Presidio County, 6.89 mi ESE of Tinaja
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
30.150, -103.890

The West Texas Mesonet station 156 Marfa 13SE measured a downburst wind gust of 70 mph.

Thunderstorm Wind, Gaines

When
June 13, 8:48 PM CST to 9:10 PM CST
Where
Gaines County, 1.35 mi WNW of Seagraves
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
32.940, -102.570

The West Texas Mesonet station 15 Seagraves 1SW measured a 69 mph wind gust, along with numerous other severe gusts associated with a strong outflow boundary.

Thunderstorm Wind, Gaines

When
June 13, 9:04 PM CST to 9:06 PM CST
Where
Gaines County, 1.5 mi NNE of Seminole
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
32.740, -102.640

The West Texas Mesonet station 25 Seminole 2N measured a 63 mph wind gust, along with a couple of other severe gusts associated with a strong outflow boundary.

Thunderstorm Wind, Dawson

When
June 13, 9:21 PM CST to 9:43 PM CST
Where
Dawson County, 0.69 mi N of Welch
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
32.930, -102.130

The West Texas Mesonet station 96 WELCH Dawson County measured a 65 mph wind gust, along with several other severe gusts associated with a strong outflow boundary.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267619, 1267621, 1267625, 1267615.